Texas, 2006

Wildfire in Texas, May 12 to 13, 2006

May 12 to 13, 2006 · NWS AMA · 1 event in 1 county or zone

S. Highway 87 was caused by welding equipment and burned two thousand four hundred and thirty acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire seven miles south of Dumas just east of U.S. Highway 87 was caused by welding equipment and burned two thousand four hundred and thirty acres. There were no reports of injuries or structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 12, 1:13 AM CST, 12 hours 4 minutes earlier.

Area forecast discussion, May 12, 1:13 AM CST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
213 AM CDT FRI MAY 12 2006

.DISCUSSION...
BIGGEST CONCERNS THIS FORECAST PERIOD IS NORTHWEST FLOW CONVECTION
AND WHICH DAYS THEY WILL OCCUR. CONFIDENCE IS VERY LOW ON ANY
CONVECTION SATURDAY AND SATURDAY NIGHT...THEREFORE LOWERED POP GRIDS
TO LESS THAN SLIGHT CHANCE IN THE EASTERN SECTIONS. FEEL THAT THE
BEST CHANCE WILL BE SUNDAY INTO EARLY MONDAY AS A SHORTWAVE TROUGH
DROPS SOUTHEAST OUT OF CO. READJUSTED THE POP GRIDS TO ACCOUNT FOR
THIS AND FEEL CONVECTION WILL END BY MONDAY. UNTIL THEN...DRY
NORTHWESTERLY FLOW PATTERN TODAY THROUGH SATURDAY WITH TEMPS
INCREASING TO ABOVE SEASONABLE NORMS AS UPPER RIDGE BUILDS OVER THE
SOUTHWESTERN STATES AND ROCKIES. DOWNSLOPING WEST TO SOUTHWEST WINDS
TODAY THROUGH SATURDAY AS SURFACE TROUGH EXITS OUT OF EASTERN CO AND
NM AND PUSHES EAST ACROSS THE PANHANDLES. COLD FRONT FORECASTED TO
MOVE ACROSS THE PANHANDLES LATE SATURDAY OR SATURDAY EVENING SHIFTING
THE WINDS AROUND TO THE NORTHEAST AND EAST. COOL AND MOIST UPSLOPE
FLOW WILL BEGIN TO ADVECT SOME LOW LEVEL MOISTURE INTO THE FORECAST
AREA...SO THAT BY SUNDAY WHEN THE UPPER TROUGH TRACKS DOWN OUT OF CO
BY LATE SUNDAY...CONVECTION OVER THE MOUNTAINS AND HIGHER TERRAIN OF
CO AND NM WILL HOLD TOGETHER AS IT PROPAGATES DOWN INTO THE
PANHANDLES BY SUNDAY NIGHT. COOLER SUNDAY BEHIND THE FRONT AS SURFACE
RIDGE BUILDS INTO THE FORECAST AREA.

THE REMAINDER OF THE FORECAST PERIOD LOOKS TO BE UNSETTLED AS
NORTHWESTERLY FLOW PATTERN CONTINUES AND MODELS HAVING A TOUGH TIME
TRYING TO PINPOINT WHAT DAYS WILL BE FAVORABLE FOR NORTHWESTERLY FLOW
CONVECTION. IT APPEARED EARLIER THAT TUESDAY INTO WEDNESDAY LOOKED
FAVORABLE...HOWEVER NOW IT APPEARS THAT LATE WEDNESDAY INTO WEDNESDAY
NIGHT MAY SEE CONVECTION ESPECIALLY ACROSS THE NORTHERN HALF OF THE
PANHANDLES AS UPPER TROUGH TRACKS SOUTHEAST OUT OF CO AND ACROSS
WESTERN KS SOUTHWARD INTO THE OK AND NORTHERN TX PANHANDLES.
INTRODUCED SLIGHT CHANCE TO CHANCE POPS TO ACCOUNT FOR THIS POSSIBLE
SCENARIO. RETAINED SLIGHT CHANCE POPS ACROSS THE WESTERN SECTIONS OF
THE PANHANDLES TUESDAY NIGHT IN CASE NORTHWESTERLY FLOW CONVECTION
OUT OF NM MAKES IT AS FAR EAST AS THE WESTERN SECTIONS OF THE
FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                85  53  85  55 /   0   0  10  20
BEAVER OK                  83  49  84  53 /   0   0  10  20
BOISE CITY OK              82  52  82  53 /   0   0   0  30
BORGER TX                  88  60  87  58 /   0   0  10  20
BOYS RANCH TX              88  52  90  55 /   0   0  10  20
CANYON TX                  85  48  89  58 /   0   0  10  20
CLARENDON TX               86  57  88  56 /   0   0  10  20
DALHART TX                 83  49  84  52 /   0   0  10  30
GUYMON OK                  84  51  83  54 /   0   0  10  20
HEREFORD TX                86  50  89  57 /   0   0  10  20
LIPSCOMB TX                85  51  85  52 /   0   0  10  10
PAMPA TX                   84  60  85  55 /   0   0  10  20
SHAMROCK TX                87  56  87  57 /   0   0  10  20
WELLINGTON TX              88  57  88  60 /   0   0  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, May 12, 12:00 PM CST, 1 hour 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 12 2006

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH SUNDAY
NIGHT...AND THEN AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT. AT THIS
TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE STRENGTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moore

When
May 12, 1:17 PM CST to May 13, 5:00 PM CST
Where
Moore forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505583.